Medical Questions > Conditions and Diseases > Allergies Forum

skin rash after wisdom tooth extraction

Must Read
What causes allergies? We review risk factors and common allergens in this intro to allergies section....
What causes an allergy? Who is more likely to develop allergies? More here....
Which allergy symptoms are serious signs of allergic reaction and which are merely bothersome? Common types of allergy symptoms and allergic reactions here....
Hi all,

I developed a weird rash shortly (about 3 hours) after having all four of my wisdom teeth extracted. The rash was localized to my right upper leg/groin area and is very very itchy. It started off as just red inflammed skin, but is now forming small white bumps. I took some over the counter anti-histamines which, surprisingly, worked really well in reducing the itchiness but the rash isn't getting any better. In fact today (5 days post extraction) I have a new outbreak of rash on my wrists. But this rash looks different as it is small red spots with no itchiness and no redness of skin.

I took two amoxicillin pills (one after the surgery, one the next morning) then stopped due to the rash. I then switched to clindamycin for two days, but have stopped taking that too because it seemed like the rash was getting worse.

My question is, are these symptoms consistent with an amocilillin rash? Namely, the really quick onset of itchiness (3 hours), the localization to the upper right leg/groin and the white bumps.

Thanks for any input! Cool
Did you find this post helpful?
|

User Profile
replied May 6th, 2008
Extremely eHealthy
Was the onset of the rash sudden and intense?
Was the rash spreading rapidly after appearance around the groin area?
Have you experienced some mental disturbances before getting the rash?
Have you felt sensations of fever, nausea and vomiting, too?
|
Did you find this post helpful?

replied May 6th, 2008
The rash was pretty sudden (about 3 hours post operation and post antibiotic).
It didn't really spread until about 4 or 5 days later. Now it's all over my hands and writst. But, it is no longer itchy which I guess is a good thing!

Mental disturbances? Nope.
Fever, nausea, vomiting? Nope.
|
Did you find this post helpful?

User Profile
replied June 3rd, 2008
Extremely eHealthy
The rash you have developed very soon after the amoxicillin usage, is an allergic reaction to the drug and usually is very sudden and intense.
Did the rash you have develop after three days of beginning the medication, spread every where on your trunk?
Where was the late rash mostly prominent?
|
Did you find this post helpful?